Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Conditional bounds for the least quadratic non-residue and related problems

Authors: Youness Lamzouri, Xiannan Li and Kannan Soundararajan
Journal: Math. Comp. 84 (2015), 2391-2412
MSC (2010): Primary 11N60; Secondary 11R42
Published electronically: January 26, 2015
Corrigendum: Math. Comp. 86 (2017), 2551-2554.
MathSciNet review: 3356031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies explicit and theoretical bounds for several interesting quantities in number theory, conditionally on the Generalized Riemann Hypothesis. Specifically, we improve the existing explicit bounds for the least quadratic non-residue and the least prime in an arithmetic progression. We also refine the classical conditional bounds of Littlewood for $L$-functions at $s=1$. In particular, we derive explicit upper and lower bounds for $L(1,\chi )$ and $\zeta (1+it)$, and deduce explicit bounds for the class number of imaginary quadratic fields. Finally, we improve the best known theoretical bounds for the least quadratic non-residue, and more generally, the least $k$-th power non-residue.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11N60, 11R42

Retrieve articles in all journals with MSC (2010): 11N60, 11R42

Additional Information

Youness Lamzouri
Affiliation: Department of Mathematics and Statistics, York University, 4700 Keele Street, Toronto, ON, M3J1P3
MR Author ID: 804642

Xiannan Li
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, 1409 W. Green Street, Urbana, Illinois 61801
MR Author ID: 867056

Kannan Soundararajan
Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305
MR Author ID: 319775

Received by editor(s): September 15, 2013
Received by editor(s) in revised form: November 25, 2013
Published electronically: January 26, 2015
Additional Notes: The first author was supported in part by an NSERC Discovery grant. The third author was supported in part by NSF grant DMS-1001068, and a Simons Investigator grant from the Simons Foundation
Article copyright: © Copyright 2015 American Mathematical Society